A Caltech Library Service

Third-order Analysis of Channel Coding in the Moderate Deviations Regime

Yavas, Recep Can and Kostina, Victoria and Effros, Michelle (2022) Third-order Analysis of Channel Coding in the Moderate Deviations Regime. In: 2022 IEEE International Symposium on Information Theory (ISIT). IEEE , Piscataway, NJ, pp. 2309-2314. ISBN 978-1-6654-2159-1.

[img] PDF - Submitted Version
Creative Commons Attribution.


Use this Persistent URL to link to this item:


The channel coding problem in the moderate deviations regime is studied; here, the error probability sub-exponentially decays to zero, and the rate approaches the capacity slower than O(1/√n). The main result refines Altuğ and Wagner’s moderate deviations result by deriving lower and upper bounds on the third-order term in the asymptotic expansion of the maximum achievable message set size. The third-order term of the expansion employs a new quantity called the channel skewness. For the binary symmetric channel and most practically important (n,ϵ) pairs, including n ∈ [100, 500] and ϵ ∈ [10⁻¹⁰,10⁻¹], an approximation up to the channel skewness is the most accurate among several expansions in the literature.

Item Type:Book Section
Related URLs:
URLURL TypeDescription Paper
Yavas, Recep Can0000-0002-5640-515X
Kostina, Victoria0000-0002-2406-7440
Effros, Michelle0000-0003-3757-0675
Additional Information:© 2022 IEEE. This work was supported in part by the National Science Foundation (NSF) under grant CCF-1817241 and CCF-1956386.
Funding AgencyGrant Number
Record Number:CaltechAUTHORS:20220804-765685000
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:116087
Deposited By: George Porter
Deposited On:04 Aug 2022 22:27
Last Modified:04 Aug 2022 22:40

Repository Staff Only: item control page